Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 84, NWS Albuquerque, NM

August 6, 2000Harding County, Quay County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 6, 2000, 4:33 PM MDT for Harding County, Quay County, Union County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 6, 2000, 4:33 PM MDT (22:33 UTC)
Expired
Aug 6, 2000, 5:15 PM MDT
In force
42 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Harding County, NM, Quay County, NM, Union County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-344 J/kg
Mixed-layer LCL
1673 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WUUS55 KABQ 062234
SVRABQ
NMC021-037-059-062315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
433 PM MDT SUN AUG 6 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTH CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
  EAST CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO
  EXTREME SOUTH CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 515 PM MDT

* AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME EAST CENTRAL HARDING COUNTY...OR
  ABOUT 52 MILES NORTH OF TUCUMCARI...MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL EASTERN HARDING COUNTY 
  OVER RURAL SOUTHERN UNION COUNTY 

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS

HEAVY RAINS FROM THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS 
FLOODING IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS.

LAT...LON 3593 10326 3595 10348 3558 10358 3555 10327

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:00 PM MDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 6, 3:00 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT SUN AUG 6 2000

MID LEVEL HIGH CENTER NERN CRNR AZ SUPPRESSING CONVECTION OVER 4
CORNERS REGION WITH OROGRAPHICALLY GENERATED DIURNAL TSTMS OVER MTNS
AND DYNAMICALLY GENERATED SHWRS/TSTMS IN NE-SW ORIENTED DEFORMATION
ZONE BETWEEN NE AZ HIGH CENTER AND ANOTHER ANTICYCLONIC CIRCULATION
CENTER OVER GULF COAST. THIS PATTERN PROGGED TO CHANGE ONLY
MINIMALLY THROUGH MONDAY WITH WESTERN UPPER HIGH CENTER PROGGED TO
STRENGTHEN AND EXPAND A BIT DURING EXTENDED PD. THUS LITTLE CHANGE
FOR MONDAY WITH A LITTLE WARMER AND DRIER THAN CLIMATOLOGY FOR
EXTENDED. PRECIP WATER LITTLE BELOW SEASONAL NW AND NEAR SEASONAL
ELSEWHERE WITH VERY LIGHT WINDS ALOFT. SLOW MOVEMENT SO A FEW SPOTS
COULD GET A GOOD SOAKING RAIN IN ADDITION TO USUAL GUSTY WINDS AND
SMALL HAIL...BUT FEW AND FAR BETWEEN SO PROBABLY BEST HANDLED WITH
NOWS. MJF

ABQ BB 067/093 067/094 067 32222
SAF BB 058/090 058/091 058 32333
TCC BB 065/095 065/096 065 32322

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:15 PM MDTSevere Thunderstorm WarningABQHarding, Union45 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.